NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 28, 10:25 AM EST, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 28, 10:25 AM EST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1125 AM EDT TUE JUL 28 2009
.SYNOPSIS...
A BERMUDA HIGH PRESSURE AREA WELL TO OUR EAST-SOUTHEAST AND A WEAK
TROUGH OF LOW PRESSURE JUST TO OUR WEST WILL BE THE MAIN WEATHER
FEATURES THIS AFTERNOON. A FRONT FROM THE NORTHWEST WILL APPROACH
TONIGHT INTO WEDNESDAY AND ARRIVE WEDNESDAY NIGHT. THE FRONT SHOULD
THEN STALL OVER OUR AREA AND LINGER THROUGH FRIDAY. WEAK HIGH
PRESSURE IS EXPECTED SATURDAY INTO SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DIFFERENTIAL HEATING IN THE NORTHWEST, A SEA/BAY BREEZE IN THE
SOUTHEAST, OR MORE GENERALLY A BIT OF ENERGY IN THE MID-LEVEL
SOUTHWEST FLOW THAT THE MODELS CANT RESOLVE COULD HELP TRIGGER
ISOLATED CONVECTION THIS AFTERNOON. BASICALLY, IN THIS SOUTHWEST
UPPER FLOW / BERMUDA HIGH REGIME WE DONT FEEL COMFORTABLE WITHOUT
MENTIONING A SLIGHT CHANCE OF THUNDERSTORMS, WHICH MAINTAINS
CONTINUITY.
ON TEMPERATURES, THE DIFFERENCES BETWEEN THE 850 HPA TEMPERATURES
FROM THE 00Z NAM, THE 12Z ECMWF, AND THE 00Z ECMWF ARE RATHER SUBTLE
AND ARE SUPPORTIVE OF A COMBINATION OF CONTINUITY AND GUIDANCE. THE
925 HPA WINDS STARTED WEAKLY IN OPPOSITION TO A SEA/BAY BREEZE, BUT
HAVE BACKED A BIT DURING THE LATE MORNING TO A DIRECTION THAT IS
NEUTRAL TO OR MILDLY IN FAVOR OF ONE. KACY INDICATES A DEVELOPING
SEA BREEZE. THEREFORE, A DISCONTINUITY BETWEEN INLAND MAXES AND
THOSE CLOSER TO THE WATER IS BEING CARRIED.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...WHATEVER
CONVECTION DEVELOPS THIS AFTERNOON MAY LINGER INTO THE EVENING, AND
THEN WE THINK THE ADVANCING FRONT WILL BE FAR ENOUGH REMOVED FROM
THE AREA TO CARVE OUT A PERIOD OF TIME WITHOUT ANY MENTION OF
CONVECTION. WE CONTINUE TO LEAN A BIT ON THE WARM SIDE OF GUIDANCE
REGARDING MINS WITH THE ADVANCING FRONT AND THE BERMUDA HIGH TO THE
SOUTHEAST. WE ALSO GIVE A NOD TO THE WARM WATER TEMPERATURES NEAR
THE ATLANTIC AND BAY SHORES.
WEDNESDAY INTO WEDNESDAY EVENING SHOWS SOME DYNAMICS ENTERING THE
REGION WITH MID TO UPPER LEVEL Q-VECTOR CONVERGENCE AND A RIGHT REAR
QUAD OF AN UPPER JET STREAK FOR ABOUT THE ENTIRE AREA /BETTER
NORTHWEST THAN SOUTHEAST/ PER THE 00Z ECMWF AND NAM. LOWER LEVEL
FRONTOGENESIS AT 00Z THURSDAY IS ENTERING THE NORTHWESTERN ZONES.
THE NAM SHOWS MORE INSTABILITY THAN THE ECMWF, AND INDEED MET TEMPS
ARE HIGHER THAN MAV TEMPS, BUT ALL MODELS ARE SHOWING SUFFICIENT
INSTABILITY FOR THE DYNAMICS TO WORK WITH. THERE ALSO IS A FAIR
AMOUNT OF LOW TO MID LEVEL SPEED AND DIRECTIONAL SHEAR BY 00Z PER
THE NAM. THE ECMWF HAS DIRECTIONAL SHEAR UP TO H9, WITH MAINLY ONLY
SOME SPEED SHEAR ABOVE THAT.
SPC HAS PUT THE ENTIRE AREA UNDER A SLIGHT RISK FOR WEDNESDAY. WE
WILL NOT PUT ENHANCED MODIFIERS INTO THE GRIDS AT THIS POINT, BUT WE
WILL MENTION OUR CONCERNS /STRONG WINDS, HEAVY DOWNPOURS, LIGHTNING,
AND, SINCE SUPERCELLS ARE POSSIBLE, HAIL/ IN THE HWO. IF THE NAM
WIND PROFILE IS CORRECT, THEN A CONSIDERABLE AMOUNT OF SPIN MIGHT BE
IMPARTED TO THESE STORMS. IF THE ECMWF PROFILE IS CORRECT, THEN
TRAINING OF CELLS IS POSSIBLE. NEITHER IS DESIRABLE. THE POPS
REFLECT THE OBSERVATION THAT DYNAMICS ARE FORECAST TO BETTER
NORTHWEST THAN SOUTHEAST. WE EXPECT ACTIVITY TO LINGER INTO THE
EVENING.
REGARDING MAX TEMPERATURES ON WEDNESDAY, GUIDANCE HAS COME WAY DOWN
IN THE NORTHWEST AND DOWN SOME IN THE SOUTHEAST. THE MODELS ARE
BRINGING A LOW ALONG THE FRONT INTO SOUTH CENTRAL PA BY 00Z
THURSDAY, AND PERHAPS THIS WOULD KEEP TEMPS DOWN A BIT AS ONE
APPROACHES OUR WESTERN ZONES. WE THEREFORE MOVED TOWARD GUIDANCE,
ESPECIALLY NORTHWEST, BUT WE HAVE NOT EMBRACED THE COOLER GUIDANCE
ANYWHERE. THE PROGGED INSTABILITY, IF IT COMES TO PASS, IS NOT
CONSISTENT WITH TOO COOL A BOUNDARY LAYER DESPITE THE ABUNDANT
MOISTURE. GIVEN WHERE THE UPPER JET AND THE SURFACE FRONT ARE
PROGGED TO BE AT 12Z THURSDAY, WERE CARRYING A FAIR CONTRAST IN
WEDNESDAY NIGHT MINS BETWEEN THE NORTHWEST AND SOUTHEAST.
PRESENTLY, WE CANT SEE A STRONG DYNAMIC SETUP ON THURSDAY, BUT WE
DO HAVE A STALLED FRONT IN THE AREA AND WE ARE MAINTAINING THE
CHANCE POPS FROM THE PREVIOUS FORECAST. TEMPERATURES ARE A
COMPROMISE BETWEEN CONTINUITY AND GUIDANCE.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THERE SHOULD NOT BE MUCH CHANGE IN THE PATTERN IN THE LONG TERM
PERIOD. WE ARE EXPECTING ANOTHER STALLED BOUNDARY IN THE REGION,
WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
TODAYS FLYING WEATHER WILL NOT BE MUCH DIFFERENT THAN THE PAST FEW
DAYS. THE PATCH OF LOW IFR CEILINGS AND VISIBILITIES THAT FORMED
AROUND SUNRISE JUST TO THE NORTH AND WEST OF KPHL AND KILG, AND
WHICH LINGERED INTO THE POST-DAWN HOURS, WAS MORPHING INTO AN AREA
OF CUMULUS. ELSEWHERE, SCATTERED TO BROKEN CUMULUS WAS DEVELOPING AT
LATE MORNING. THE MODELS WERE HINTING THAT ISOLATED CONVECTION WILL
OCCUR AGAIN THIS AFTERNOON, WITH A FEW CUMULONIMBUS AROUND BY LATE
AFTERNOON. LIFTED INDICES WERE FORECAST DOWN TO MINUS 6 OR SO ON THE
12Z NAM FOUS. HOWEVER, COVERAGE SHOULD BE ISOLATED...SO THE CB GROUP
ONLY WAS USED IN THE TAFS. AMENDMENTS WILL BE ISSUED IF TIMING CAN
BE DETERMINED LATER THIS AFTERNOON. VFR CONDITIONS WILL PREVAIL THIS
AFTERNOON, UNLESS A SHOWER OR THUNDERSTORM MOVES OVER A TAF SITE.
TONIGHT, MORE VFR CONDITIONS ARE FORECAST WITH SOME CIRRUS OR
CIRROSTRATUS. PATCHY FOG IS POSSIBLE AGAIN LATE TONIGHT.
OUTLOOK...THE MODELS SUGGEST THAT SHOWERS/THUNDERSTORMS WILL BE MORE
WIDESPREAD WEDNESDAY, WITH LONGER PERIODS OF LOWER CONDITIONS AND
SOME GUSTY WINDS POSSIBLE. SCATTERED CONVECTIVE ACTIVITY IS AGAIN
POSSIBLE THURSDAY AND FRIDAY AS INSTABILITY AND LIFTING MECHANISMS
REMAIN IN PLACE.
&&
.MARINE...
WINDS OVER THE WATERS FEATURE SOUTH TO SOUTHWEST WINDS AT 5 TO 10
KNOTS...FOR THE MOST PART...WITH 2 TO 4 FT SEAS OVER THE COASTAL
WATERS. THESE CONDITIONS SHOULD CONTINUE INTO THIS AFTERNOON, WITH
SOME INCREASE IN WIND SPEEDS DURING THIS AFTERNOON AS THE GRADIENT
IS SLIGHTLY ENHANCED. WIND SPEEDS AND SEAS ARE EXPECTED TO REMAIN
SUB-ADVISORY TONIGHT AND PERHAPS MOST OF OR ALL OF WEDNESDAY.
WEATHER WILL BE MAINLY FAIR WITH PERHAPS AN ISOLATED SHOWER OR
THUNDERSTORM THIS AFTERNOON AND THIS EVENING. ON WEDNESDAY THE
SHOWERS AND THUNDERSTORMS MAY BE MORE NUMEROUS, AND GUSTY WINDS ARE
POSSIBLE TOO.
THE MODELS INDICATE A GENERAL INCREASE IN WINDS AND WAVES LATE
WEDNESDAY, OR WEDNESDAY NIGHT INTO THURSDAY, AT WHICH TIME A SMALL
CRAFT ADVISORY WILL LIKELY BE NEEDED. THE MODELS SHOW ANOTHER
INCREASE IN WINDS AND WAVES FRIDAY NIGHT INTO SATURDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS... / DELISI
NEAR TERM... / DELISI
SHORT TERM...DELISI
LONG TERM...IOVINO
AVIATION... / OHARA
MARINE... / OHARA
Hazardous weather outlook, Jul 28, 3:44 AM EST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
444 AM EDT TUE JUL 28 2009
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-291000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
444 AM EDT TUE JUL 28 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY. STRONG WINDS, LARGE
HAIL, VERY HEAVY DOWNPOURS RESULTING IN LOCALIZED FLOODING AND
FREQUENT, DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY.
ANZ430-431-450>455-291000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
444 AM EDT TUE JUL 28 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY. STRONG WINDS, LARGE
HAIL, VERY HEAVY DOWNPOURS AND FREQUENT, DANGEROUS CLOUD TO
SURFACE LIGHTNING ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.